Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Side effects on taking Seroquel - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I'm taking seroquel and have been for about 5 years now. I take 800 mg precribed by my doctor. It doesnt work like it used to and need to know how to get off of it or another alternative.
Doctor :   Hi
Doctor :   Dr here
User :   Hello
User :   How are you
Doctor :   Let me read what have you typed
User :   ok
Doctor :   When was your last follow up with doctor?
Doctor :   May i know your age?
User :   Well i last saw her about a week ago and i have told her my problems with it and they are not sure what to do they just add ambien with it and xanax but that really doesnt fix the problem with it
User :   are u familar with seroquel?
Doctor :   Then you should report back to you treating doc and let them know this who can examine it and then evaluate it accordingly
Doctor :   Yes i am it, it is a Psychotropic agent.
Doctor :   And used for Bipolar Disorders
User :   Well i left the doctor that first precribed it to me because i was having problems with it and now this is my 2nd doctor after him
Doctor :   Are you having problems in sleeping also?
Doctor :   Or anxiety or stress?
User :   yes anziety and sleep problems
Doctor :   Are these controlled after taking ambien and Xanan
Doctor :   *Xanax
User :   are these controlled?
Doctor :   I mean is there any improvement in the symptoms of anxiety and sleep problems?
User :   well the ambien has helped somewhat but i can still feel the problems from the seroquel not working its like when the seroquel is not working i have no appetite and depression and anziety
Doctor :   For Seroquel, the most common side effects in adults are decreased appetite,drowsiness, dry mouth, dizziness, constipation, weakness, abdominal pain, a sudden drop in blood pressure upon standing, sore throat, weight gain, sluggishness.
User :   yes i'm having some of these problems
Doctor :   Since it has been long you have been taking this it will have side effects.
User :   I have no idea what to do and i can't just stop taking the seroquel
Doctor :   Seroquel is not to be stopped or changed suddenly. You need to gradually decrease the dose.
Doctor :   Otherwise it may cause sudden side effects.
User :   Yes i tried that gradually about 1 year ago and i couldnt get off of it
Doctor :   Did you try it under supervision of your treating doc?
Doctor :   1)Have a healthy balanced diet of proteins, vitamins and minerals.
User :   my treating doc i said thats what i what i wanted to try and he accepted but i had major problems trying to get off of it
Doctor :   2(Drink lots of water.
Doctor :   Probably you need to decrease the dose after some time
Doctor :   Are you under any stress or any problem?
User :   Well yes i do i guess i don't know
Doctor :   Any constant problem which is bothering you now and then?
Doctor :   It seems like you are under a lot of stress which is causing this.
User :   i feel like the stress it mostly over trying to get my medicine right
Doctor :   Try to overcome any form of stress or anxiety.
Doctor :   2)Regularly practice Meditation or yoga, it will help you.
User :   ok
Doctor :   3)Give some time to yourself and be relaxed and calm
Doctor :   4)Do deep breathing exercises daily morning and evening.
User :   Ok
User :   ok thank you
Doctor :   5)Do any of your favourite activity like listening music, swimming, watching movie, talking to friends
User :   yes i listen to music very often
Doctor :   Just medicines will not cure completely, you have to be determined from your side also.
Doctor :   Give enough time to yourself. Laugh often.
User :   yes i will do that
Doctor :   Do laughing exercises twice daily
Doctor :   Just stand in front of mirror and laugh, it will help you in getting more oxygen to lungs and thus relieve of tension.
Doctor :   May i know your age?
User :   37
Doctor :   Ok
Doctor :   You are very young so enjoy life and be happy. Do not be just dependent on medications.
Doctor :   Have you followed what i have said?
User :   Yes i think i need more exercise
User :   yes i have
Doctor :   Is there anything else you would like to know?
User :   well thats pretty much it i will try my best
Doctor :   All the Best and do take care of yourself.
User :   ok thank you thanks for your advice
Doctor :   Thanks for consulting me, bye for now.
User :   ok bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor